MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was to be implanted in the duodenum for dilatation during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6)2024.During the procedure, the black guide catheter did not go into the sheath.The pull wire was pulled back but it was very stiff and got stuck.The device was removed, and it was noted that the black guide catheter was detached from the pull wire.Another advanix biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: the advanix biliary stent-naviflex delivery system was received for analysis; the stent was still attached.Visual examination of the returned device found the pull wire was actuated and bent, the push catheter suture hole and the stent suture hole were torn.A guide wire was stuck within the advanix device.Functional inspection was performed, and it was observed that the pull wire cannot be retracted as it was stuck.During destructive test, it was observed that the guide catheter was detached from the pull wire's hypo tube.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported events of guide catheter break, pull wire retraction problem, stent failure to deploy, and device use of device user error.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was inside the patient during the attempted deployment as the ifu states "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the instruction for use (ifu); therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was to be implanted in the duodenum for dilatation during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on may 01, 2024.During the procedure, the black guide catheter did not go into the sheath.The pull wire was pulled back but it was very stiff and got stuck.The device was removed, and it was noted that the black guide catheter was detached from the pull wire.Another advanix biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19515157
Report Number3005099803-2024-02734
Device Sequence Number14329208
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number0033329459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown